Alert archive / Ohio / Flash Flood Warnings in 2011
Flash Flood Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 18, 2011, 7:12 PM EDT for Fairfield County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 7:12 PM EDT (23:12 UTC)
- Expired
- Jul 18, 2011, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:27 PM EDT | FLASH FLOOD | Lancaster, OH | 1900 BLOCK OF INDEPENDENCE BLVD 3 FT WATER ON ROADWAY. WATER INTO FIRST FLOOR OF AN APARTMENT COMPLEX |
| Jul 18, 7:40 PM EDT | FLASH FLOOD | 4 Nnw Lancaster, OH | TWO FEET OF RUNNING WATER ACROSS STATE ROUTE 158 IN DUMONTVILLE. |
| Jul 18, 8:05 PM EDT | FLASH FLOOD | Lancaster, OH | FLOODING REPORTED ALONG SR 158 FROM COONPATH RD INTO INTO NORTH LANCASTER NEAR FAIRGROUNDS AND RISING PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
660
WGUS51 KILN 182312
FFWILN
OHC045-190215-
/O.NEW.KILN.FF.W.0036.110718T2312Z-110719T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL OHIO...
* UNTIL 1015 PM EDT.
* AT 709 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO 3
INCHES OF RAIN HAS FALLEN OVER EAST CENTRAL FAIRFIELD COUNTY NEAR
PLEASANTVILLE SINCE 6 PM.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
2 INCHES POSSIBLE THROUGH 1015 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANCASTER...
SUGAR GROVE...BALTIMORE...BREMEN...FAIRFIELD BEACH...MILLERSPORT AND
PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.
&&
LAT...LON 3966 8237 3966 8249 3960 8250 3961 8261
3956 8262 3957 8273 3956 8273 3992 8273
3993 8246 3984 8247 3983 8239 3975 8240
3974 8236
$$2 follow-up statements
513
WGUS71 KILN 182331
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT MON JUL 18 2011
OHC045-190215-
/O.CON.KILN.FF.W.0036.000000T0000Z-110719T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-
731 PM EDT MON JUL 18 2011
...FLASH FLOOD WARNING CONTINUES FOR FAIRFIELD COUNTY UNTIL 1015 PM
EDT...
AT 723 PM EDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING IN LANCASTER...WITH WATER RISING INTO AN
APARTMENT BUILDING.
RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER 1 TO 2 INCHES INCHES POSSIBLE THROUGH 9 PM EDT.
RADAR ESTIMATED THAT AS MUCH AS 3 INCHES OF RAIN HAS FALLEN SINCE
630 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANCASTER...
SUGAR GROVE...BALTIMORE...BREMEN...FAIRFIELD BEACH...MILLERSPORT AND
PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.
&&
LAT...LON 3966 8237 3966 8249 3960 8250 3961 8261
3956 8262 3957 8273 3956 8273 3992 8273
3993 8246 3984 8247 3983 8239 3975 8240
3974 8236
$$040
WGUS71 KILN 190143
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
943 PM EDT MON JUL 18 2011
OHC045-190215-
/O.CON.KILN.FF.W.0036.000000T0000Z-110719T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-
943 PM EDT MON JUL 18 2011
...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN FAIRFIELD COUNTY UNTIL
1015 PM EDT...
AT 941 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT RAPID FLOODING
HAS ENDED IN THE LANCASTER AREA...ALTHOUGH STANDING WATER OF 1 TO 2
FEET DEEP WAS STILL REPORTED IN SOME LOCATIONS. WATER WAS
RECEDING...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT
1015 PM.
RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN HAS RESULTED IN
LINGERING HIGH WATER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANCASTER AND
SUGAR GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3966 8249 3960 8250 3961 8261 3956 8262
3957 8273 3956 8273 3977 8273 3977 8241
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:13 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 18, 4:13 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT MON JUL 18 2011
.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE TONIGHT AND TUESDAY AS A BACK
DOOR COLD FRONT MOVES SOUTH ACROSS THE REGION. THE HOT WEATHER WILL
PERSIST THROUGH THE WEEK AS A SLOW MOVING UPPER RIDGE BUILDS IN
FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WITH HEAT INDICES OVER 100...KEPT HEAT ADVISORY IN EFFECT THROUGH
9 PM. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE AIRMASS
SOUTH OF A FRONT CURRENTLY OVER THE GREAT LAKES. THESE STORMS MAY
PERSIST THROUGH TONIGHT AS THE FRONT DROPS SOUTH...THOUGH SOME
DECREASE IN INTENSITY WILL OCCUR WITH LOSS OF DAYTIME HEATING.
WITH WIND VELOCITIES INCREASING SOMEWHAT...CONDITIONS ARE MORE
FAVORABLE FOR THUNDERSTORM ORGANIZATION AND PERSISTENCE...AND ANY
THUNDERSTORMS THAT DEVELOP MAY HAVE THE POTENTIAL FOR DAMAGING
STRAIGHT LINE WINDS. HEAVY RAIN COULD ALSO BE A PROBLEM IN THE
HUMID AIRMASS.
DEW POINTS IN THE LOW TO MID 70S HAVE OVERSPREAD THE AREA FROM THE
WEST NORTHWEST. THESE HIGH DEW POINTS WILL KEEP TEMPERATURES FROM
FALLING BELOW 70 TONIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SCATTERED THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE FRONTAL
ZONE MOVES THROUGH. INCREASING AFTERNOON INSTABILITY MAY ALLOW
SOME CELLS TO REACH SEVERE LIMITS ESPECIALLY IN SOUTHEASTERN
COUNTIES WHERE FRONTAL CONVERGENCE WILL BE GREATER AT THAT TIME.
THE CHANCE FOR THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT AS THE
FRONT WASHES OUT TO THE SOUTH.
THE WEAKENING FRONT WILL HAVE LITTLE AFFECT ON TEMPERATURES...AND
HEAT WILL LINGER WITH HIGHS IN THE LOWER 90S AND HEAT INDICES OVER
100. WENT WITH AN EXCESSIVE HEAT WARNING NOON TO 9 PM FOR
URBANIZED HAMILTON AND MONTGOMERY COUNTIES WHERE EFFECTS OF HEAT
CAN HAVE GREATER IMPACT. REST OF AREA IS UNDER A HEAT ADVISORY.
HIGH DEW POINTS WILL KEEP LOW TEMPERATURES OVER 70 AGAIN ON TUESDAY
NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
INCREASED HEAT AND HUMIDITY IS EXPECTED TO DEVELOP THIS WEEK INTO
NEXT WEEKEND. A BROAD MID/UPPER LEVEL RIDGE WILL BE CENTERED OVER
THE NATIONS MID SECTION TO BEGIN BUILDING EAST...WITH A WARM FRONT
PUSHING N THRU THE OHIO VALLEY ON WEDNESDAY. THEREFORE WL CONTINUE
SLIGHT CHC POPS OF THUNDERSTORMS ON WEDNESDAY.
THE UPPER LEVEL RIDGE TO BUILD EAST BECOMING CENTERED OVER THE OHIO
VALLEY THURSDAY INTO FRIDAY. ECMWF SOLN IS STRONGER WITH THE UPR
RIDGE OVER THE REGION...WHILE THE GFS KEEPS THE RIDGE FURTHER
SOUTH...OFFERING A CONTD THREAT FOR THUNDERSTORMS. WL FOLLOW A SOLN
CLOSER TO THE ECMWF AND ALTHOUGH AN ISOLD THUNDERSTORM IS NOT OUT OF
THE QUESTION DUE TO LACK OF SIGNIFICANT UPR SUPPORT HAVE OPTED TO
CONTINUE A DRY FCST THRU SATURDAY. THIS RIDGE WL OFFER INCREASED
HEAT WITH HIGH TEMPERATURES IN THE MID 90S. GIVEN SFC DEW POINTS IN
THE LOWER AND MIDDLE 70S..THIS WILL LKLY YIELD MAX AFTN HEAT INDICES
BTWN 100 AND 108 DEGREES UNTIL SUNDAY. WL CONTINUE TO HIGHLIGHT THIS
EXTENDED HEAT WAVE IN THE HWO PRODUCT.
THE NRN PORTION OF THE UPPER LEVEL RIDGE TO BE SUPPRESSED LATE IN
THE WEEKEND WITH AN ASSOCIATED COLD FRONT DROPPING INTO OHIO LATE
SUNDAY AND EARLY MONDAY. WILL INTRODUCE CHANCE POPS FOR THUNDERSTORMS
FOR THIS PERIOD.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
PRIMARY FORECAST CONCERN IS FOR CONVECTIVE POTENTIAL THIS
AFTERNOON...AND THEN THROUGH THE REST OF THE TAF PERIOD. THERE ARE
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE REGION...AND MORE
STORMS WILL MOVE IN FROM THE NORTH TONIGHT AHEAD OF A
SOUTHWARD-MOVING COLD FRONT. HOWEVER...THE OVERALL ORGANIZATION OF
THESE STORMS WILL BE RELATIVELY LOW. IN ADDITION...THE UNSTABLE
ATMOSPHERE IS SUPPORTIVE OF STORMS DEVELOPING AT ANY TIME AND
WITHOUT SPECIFIC LOCATIONS BEING MORE FAVORED. SO...THERE IS
SIGNIFICANT FORECAST UNCERTAINTY IN TIMING OUT THUNDERSTORMS FOR
THE TAF SITES. THE TAFS WILL ATTEMPT TO INDICATE THE OVERALL
THREAT...THAT THERE WILL BE A CHANCE OF STORMS THROUGHOUT MUCH OF
THE PERIOD.
HAVE LEFT CONDITIONS VFR OVERNIGHT...BUT IF THERE IS SOME
CLEARING...IT WOULD BE POSSIBLE FOR MVFR/IFR VISIBILITIES TO
DEVELOP. THIS IS ALSO DEPENDENT ON THE CONVECTIVE SITUATION THIS
EVENING.
OUTLOOK...CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR OHZ026-034-035-
042>046-051>056-060-062>065-070>074-078>082-088.
EXCESSIVE HEAT WARNING FROM NOON TO 9 PM EDT TUESDAY FOR
OHZ061-077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Jul 18, 2:38 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 238 PM EDT MON JUL 18 2011 OHZ026-034-035-042>046-051>056-062>065-073-074-191845- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING- 238 PM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW SEVERE STORMS WILL BE POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-078>082-088- 191845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN-CLINTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 238 PM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON TUESDAY. OHZ061-077-191845- MONTGOMERY-HAMILTON- 238 PM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON TUESDAY.
In the hours before
Special weather statement, Jul 18, 5:57 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT MON JUL 18 2011
OHZ065-182230-
FAIRFIELD OH-
557 PM EDT MON JUL 18 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD COUNTY
THROUGH 630 PM EDT...
AT 554 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
RUSHVILLE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BREMEN.
ALSO...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3968 8237 3976 8257 3992 8247 3992 8246
3984 8247 3984 8240 3983 8239 3975 8240
3975 8237 3974 8236Special weather statement, Jul 18, 6:30 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT MON JUL 18 2011
OHZ045-046-055-056-182330-
DELAWARE OH-FRANKLIN OH-LICKING OH-UNION OH-
630 PM EDT MON JUL 18 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...LICKING...
FRANKLIN AND DELAWARE COUNTIES THROUGH 730 PM EDT...
AT 628 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF FALLSBURG TO 10 MILES NORTHEAST OF
ASHLEY TO BYHALIA...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD...ASHLEY...
MARYSVILLE...DELAWARE...SUNBURY...UTICA...POWELL...DUBLIN...
JOHNSTOWN...WESTERVILLE...WORTHINGTON AND MINERVA PARK.
ALSO...SOMERSVILLE...RAYMOND...RADNOR...BROADWAY...MAGNETIC
SPRINGS...PHARISBURG...DELAWARE STATE PARK AND LEONARDSBURG ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3996 8219 3993 8251 3994 8281 3991 8279
3987 8307 4004 8324 4005 8321 4010 8321
4011 8330 4036 8354 4050 8352 4051 8325
4045 8324 4044 8302 4042 8293 4036 8292
4035 8275 4028 8274 4024 8219Local storm report, Jul 18, 6:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL BALTIMORE 39.85N 82.61W
07/18/2011 E0.88 INCH FAIRFIELD OH TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL.
&&
SFHSpecial weather statement, Jul 18, 7:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
700 PM EDT MON JUL 18 2011
OHZ026-035-044-182345-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
700 PM EDT MON JUL 18 2011
...A STRONG THUNDERSTORM WILL AFFECT LOGAN...SOUTHWESTERN HARDIN AND
NORTHEASTERN AUGLAIZE COUNTIES THROUGH 745 PM EDT...
AT 655 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CRIDERSVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...
LAKEVIEW...RUSSELLS POINT...BELLE CENTER AND BELLEFONTAINE.
ALSO...UNIOPOLIS...ST. JOHNS...ROUNDHEAD...LEWISTOWN...JUMBO...
HUNTSVILLE...SILVER CREEK AND NORTHWOOD ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4060 8365 4030 8366 4048 8400 4058 8426
4066 8421 4066 8411 4065 8410 4065 8389
4067 8389
HATZOSSpecial weather statement, Jul 18, 7:08 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT MON JUL 18 2011
OHZ026-044-182345-
HARDIN OH-LOGAN OH-
708 PM EDT MON JUL 18 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN AND SOUTHERN
HARDIN COUNTIES THROUGH 745 PM EDT...
AT 704 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SILVER
CREEK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MANSFIELD.
ALSO...MENTZER...BIG SPRINGS...RUSHSYLVANIA...RIDGEWAY AND MOUNT
VICTORY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4071 8368 4055 8351 4033 8355 4047 8371
4058 8381
HATZOSLocal storm report, Jul 18, 7:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST KLHQ LANCASTER APT 39.76N 82.66W
07/18/2011 M54.00 MPH FAIRFIELD OH ASOS
RECORDED AT FAIRFIELD COUNTY AIRPORT.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:33 AM EDT | Excessive Heat Watch | ILN | Hamilton, Montgomery | 11 hr |
| Jul 18, 2:28 PM EDT | Excessive Heat Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 6 days |
| Jul 18, 2:28 PM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 24 more | 61 hr |
| Jul 18, 5:31 PM EDT | Special Weather Statement | ILN | Hardin | 59 min |
| Jul 18, 5:57 PM EDT | Special Weather Statement | ILN | Fairfield | 33 min |
| Jul 18, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 48 min |
| Jul 18, 6:30 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking, Union | 60 min |
| Jul 18, 6:47 PM EDT | Areal Flood Advisory | ILN | Fairfield | 39 min |
| Jul 18, 6:52 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 18, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 37 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | ILN | Logan | 45 min |
| Jul 18, 7:08 PM EDT | Special Weather Statement | ILN | Hardin | 37 min |
| Jul 18, 7:16 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 44 min |
| Jul 18, 7:41 PM EDT | Special Weather Statement | ILN | Champaign, Logan, Union | 34 min |
| Jul 18, 7:43 PM EDT | Areal Flood Advisory | ILN | Hocking | 12 min |
| Jul 18, 7:53 PM EDT | Flash Flood Warning | ILN | Hocking | 112 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | ILN | Fairfield, Madison, Pickaway | 33 min |
Nearby
Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.